Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 277, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 6, 2021, 3:39 PM CDT for Blaine County, Caddo County, Canadian County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 6, 2021, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK
The radar
The Norman radar (KTLX), 104 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
592
WUUS54 KOUN 062039
SVROUN
OKC011-015-017-062130-
/O.NEW.KOUN.SV.W.0277.210606T2039Z-210606T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
339 PM CDT Sun Jun 6 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
North central Caddo County in southwestern Oklahoma...
South central Blaine County in northwestern Oklahoma...
Northwestern Canadian County in central Oklahoma...
* Until 430 PM CDT.
* At 339 PM CDT, a severe thunderstorm was located 4 miles west of
Geary, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hinton, Geary, Bridgeport and Greenfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3548 9836 3552 9848 3562 9853 3577 9840
3567 9819
TIME...MOT...LOC 2039Z 219DEG 2KT 3562 9839
HAIL...1.00IN
WIND...60MPH
$$
JP2 follow-up statements
632
WWUS54 KOUN 062101
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
401 PM CDT Sun Jun 6 2021
OKC011-015-017-062130-
/O.CON.KOUN.SV.W.0277.000000T0000Z-210606T2130Z/
Caddo OK-Blaine OK-Canadian OK-
401 PM CDT Sun Jun 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTH CENTRAL CADDO...SOUTH CENTRAL BLAINE AND WEST CENTRAL
CANADIAN COUNTIES...
At 401 PM CDT, a severe thunderstorm was located near Geary, and is
nearly stationary.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hinton, Geary and Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3548 9836 3552 9848 3562 9853 3571 9844
3564 9823
TIME...MOT...LOC 2101Z 219DEG 2KT 3563 9838
HAIL...0.88IN
WIND...60MPH
$$
JP768
WWUS54 KOUN 062121
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
421 PM CDT Sun Jun 6 2021
OKC011-015-017-062131-
/O.EXP.KOUN.SV.W.0277.000000T0000Z-210606T2130Z/
Caddo OK-Blaine OK-Canadian OK-
421 PM CDT Sun Jun 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CADDO...SOUTH
CENTRAL BLAINE AND WEST CENTRAL CANADIAN COUNTIES WILL EXPIRE AT 430
PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire.
LAT...LON 3548 9836 3552 9848 3562 9853 3571 9844
3564 9823
TIME...MOT...LOC 2121Z 219DEG 2KT 3564 9837
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:05 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 6, 3:05 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 305 PM CDT Sun Jun 6 2021 ...New LONG TERM... .SHORT TERM... (This evening through Monday) Issued at 222 PM CDT Sun Jun 6 2021 Complex scenario will continue tonight into Monday as upper low fills and opens ups as it moves ever so slowly northeast. Had a few storms this morning and storms have begun to develop this afternoon. Expect to see this activity continue through the afternoon hours across parts of central and south/southeastern Oklahoma. Quite a bit of instability, but not much shear. Storms will likely be pulse-type producing some marginally severe hail and perhaps some gusty wind as well as heavy rainfall. Expect a lull in the activity late this afternoon into the early/mid evening. Later this evening, anticipate additional shower/thunderstorm development to occur with main areas being across parts of western/southwestern Oklahoma into north Texas as well as to our west across west Texas. Activity over our area, possible developing in the late evening hours, expected to be in response to minor disturbance rotating around western side of upper low coinciding with developing llj. Although instability will be decreasing due to loss of daytime insolation, bulk shear will increase, which should allow at least some potential for strong to severe storms with this activity. Slow movement and high PWATs will also result in higher rainfall rates and some localized flooding. Meanwhile, expect to see convection develop portions of eastern New Mexico as minor shortwave moves east out of the southern Rockies. Several models including HRRR, GFS as well as others support some of the higher terrain convection making it far enough east to congeal with the activity already in Oklahoma/north Texas. This complex then moves/develops east and southeast. Exact location and strength of this complex is still in question, but most likely area/s would be southern Oklahoma southward into north Texas. Expect to see some lingering shower/thunderstorm activity across parts of south/southeast Oklahoma Monday morning. Although a downward trend in coverage is anticipated, additional activity will remain possible during the day as upper low continues to translate northeast away from the area. && .LONG TERM... (Monday night through next Saturday) Issued at 305 PM CDT Sun Jun 6 2021 By Monday evening through the overnight hours, expecting the upper low to be centered over the U.S. Midwest, with the opened trough in place across the Southern Plains. A southerly low-level jet will be developing across northeast Texas through southwestern Oklahoma transporting gulf moisture and increasing the low-level shear. With a mid-level vort max in the upper wave above the low-level jet, would expect the vertical ascent to be sufficient enough to develop some convection, as mid-level cooling southwest of the upper low should maintain an unstable environment aloft. As a result, will maintain chance POPs in the grids Monday evening and overnight across southeast and southcentral Oklahoma, to slight chances across central Oklahoma. Models differ with the degree of instability aloft, with both NAM & GFS stronger with up to 2000 J/kg of MUCAPE in our POP area, while the ECMWF is a bit weaker up to 1000 J/kg. Of course the convection expected during the short term of the forecast may also affect the degree of instability late Monday, which also adds to the uncertainty. At least based on the more aggressive NAM, cannot completely rule out a few strong to marginally severe storms. Ongoing and additional flooding may also be affecting southern portions of our CWA due to excessive rainfall. Although both NAM & Canadian NH models project a bullseye of over two inches of preciptable water across northeast Texas through Arkansas, southeast Oklahoma will be approaching two inches Monday night. At least for now, a marginal potential for flash flooding across southcentral through southeast Oklahoma will be the primary hazard to deal with for Monday night. With an upper ridge starting to build in from the west, expecting the trough to move off to the east with the storm POPs decreasing by Tuesday afternoon. As the upper ridge continues to build, our entire forecast area should remain dry through the remainder of the week. However, unseasonably hot and muggy summerlike conditions will be the main issues. Breezy south winds will continue to advect hot and humid air. The moisture advection will create a dryline across the Southern High Plains, with the most abundant moisture of muggy 70-75 degree dewpoints across the central one third of Oklahoma. Although slightly drier, much of western Oklahoma and western north Texas should still see triple digit high temperatures on Wednesday & Thursday afternoons, while most areas west of I-35 will feel triple digit heat index values between 100-105 degrees. We should see a little bit of relief from the heat beginning Friday across northern Oklahoma and by Saturday across the remainder of our area. On Friday, an upper wave digging across the U.S. Northern Plains will be pushing a surface low across the Central Plains with a dry cold front moving into northwest Oklahoma, then across most of our area overnight. The slightly cooler air should bring temperatures back down close to seasonably average into the weekend. A short-wave ripple in our upper ridge could bring our next chance for storms across northwest Oklahoma on Sunday. && .AVIATION... (18Z TAFS) Issued at 1206 PM CDT Sun Jun 6 2021 Abundant moisture will allow some MVFR ceilings to continue this afternoon with some improvement this evening. There will also be a chance for thunderstorm development across parts of central Oklahoma this afternoon with a better chance overnight into Monday morning across the western half of Oklahoma southward into north Texas. Expect to see MVFR ceilings redevelop late tonight and continue through end of forecast period. Mainly south/southeast winds with daytime speeds around 12kts with lighter winds overnight. && .UPPER AIR... Issued at 241 AM CDT Thu Jun 3 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 82 68 85 / 50 60 30 10 Hobart OK 66 86 68 91 / 60 30 20 0 Wichita Falls TX 68 86 70 91 / 80 60 30 10 Gage OK 65 88 67 90 / 30 10 10 0 Ponca City OK 66 83 67 86 / 30 50 20 10 Durant OK 67 81 69 85 / 50 70 60 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....68 AVIATION...30
Hazardous weather outlook, Jun 6, 11:51 AM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1151 AM CDT Sun Jun 6 2021 OKZ004>048-050>052-TXZ083>090-071700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1151 AM CDT Sun Jun 6 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this afternoon and tonight across approximately the southern half of Oklahoma and all of western north Texas. Isolated strong to severe thunderstorms are possible this afternoon with a lull in thunderstorms expected during most of the evening. Scattered to numerous thunderstorms, some potentially strong to severe, are expected to redevelop late this evening into the overnight hours. The primary severe weather hazards will be hail up to the size of half dollars and wind gusts of 60 to 70 mph. In addition, locally heavy rainfall is possible. Thunderstorms may cause localized flooding with high rainfall rates and slow movement. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Scattered thunderstorms will continue and redevelop on Monday with thunderstorm chances continuing through Tuesday. The potential for severe weather will be low on Monday and Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jun 6, 1:46 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
146 PM CDT Sun Jun 6 2021
OKZ023-027-061930-
Grady OK-Caddo OK-
146 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady and east
central Caddo Counties Until 230 PM CDT...
AT 144 PM CDT, a strong thunderstorm was located near Lake Chickasha,
moving east at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Lake Chickasha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3507 9822 3521 9824 3530 9803 3519 9798
3510 9799
TIME...MOT...LOC 1844Z 256DEG 6KT 3515 9817
MahaleSpecial weather statement, Jun 6, 2:49 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 249 PM CDT Sun Jun 6 2021 OKZ023-027-062015- Grady OK-Caddo OK- 249 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Grady and east central Caddo Counties Until 315 PM CDT... AT 245 PM CDT, a strong thunderstorm was located near Gracemont, moving northeast at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3508 9824 3517 9834 3535 9821 3520 9797 TIME...MOT...LOC 1945Z 220DEG 7KT 3517 9823 30
Special weather statement, Jun 6, 3:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 313 PM CDT Sun Jun 6 2021 OKZ025-029-062100- Oklahoma OK-Cleveland OK- 313 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma and northeastern Cleveland Counties Until 400 PM CDT... AT 312 PM CDT, a strong thunderstorm was located over southeastern Oklahoma City, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Southeastern Oklahoma City, northern Norman, Moore, Midwest City, Choctaw, Stanley Draper Lake, Stella, Tinker Air Force Base and northern Lake Thunderbird. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3523 9744 3530 9750 3550 9727 3532 9715 TIME...MOT...LOC 2012Z 236DEG 15KT 3530 9741 03
Special weather statement, Jun 6, 3:14 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 314 PM CDT Sun Jun 6 2021 OKZ011-017-062045- Major OK-Blaine OK- 314 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major and northern Blaine Counties Until 345 PM CDT... AT 311 PM CDT, a strong thunderstorm was located 5 miles east of Longdale, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Fairview, Okeene, Canton, Longdale, Hitchcock, Isabella, eastern Canton Lake, Homestead and Southard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3597 9862 3630 9862 3632 9821 3596 9821 TIME...MOT...LOC 2011Z 257DEG 12KT 3613 9845 03
Special weather statement, Jun 6, 3:19 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
319 PM CDT Sun Jun 6 2021
OKZ017-024-062100-
Canadian OK-Blaine OK-
319 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Canadian and
southeastern Blaine Counties Until 400 PM CDT...
AT 316 PM CDT, a strong thunderstorm was located 4 miles west of
Geary, moving northeast at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Geary, Bridgeport and Greenfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3559 9814 3555 9832 3555 9842 3569 9852
3586 9829
TIME...MOT...LOC 2016Z 241DEG 6KT 3565 9839
03Special weather statement, Jun 6, 3:20 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 320 PM CDT Sun Jun 6 2021 OKZ028-030-040-042-062045- Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK- 320 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie... northeastern Garvin...northwestern Pontotoc and southeastern McClain Counties Until 345 PM CDT... AT 316 PM CDT, a strong thunderstorm was located near Wanette, moving northeast at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Stratford, Asher, Wanette, Byars, St. Louis and Trousdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3477 9703 3500 9714 3514 9693 3490 9677 TIME...MOT...LOC 2016Z 241DEG 6KT 3495 9701 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:46 PM CDT | Special Weather Statement | OUN | Caddo | 44 min |
| Jun 6, 2:49 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Jun 6, 3:13 PM CDT | Special Weather Statement | OUN | Cleveland | 47 min |
| Jun 6, 3:14 PM CDT | Special Weather Statement | OUN | Major | 31 min |
| Jun 6, 3:19 PM CDT | Special Weather Statement | OUN | Blaine | 41 min |
| Jun 6, 3:20 PM CDT | Special Weather Statement | OUN | Pottawatomie | 25 min |
| Jun 6, 3:31 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 29 min |
| Jun 6, 3:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 45 min |
| Jun 6, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 50 min |
| Jun 6, 3:57 PM CDT | Special Weather Statement | OUN | Blaine | 48 min |
| Jun 6, 3:59 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Jun 6, 4:05 PM CDT | Areal Flood Advisory | OUN | Blaine | 3 hr |
| Jun 6, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 35 min |
| Jun 6, 4:12 PM CDT | Special Weather Statement | OUN | Pontotoc | 48 min |
| Jun 6, 4:14 PM CDT | Special Weather Statement | OUN | Carter, Murray | 61 min |
| Jun 6, 4:19 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Jun 6, 4:32 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Jun 6, 4:37 PM CDT | Special Weather Statement | OUN | Kingfisher | 38 min |
| Jun 6, 4:38 PM CDT | Special Weather Statement | OUN | Marshall | 37 min |
| Jun 6, 4:41 PM CDT | Areal Flood Advisory | OUN | Carter, Love, Murray | 3 hr |
| Jun 6, 5:14 PM CDT | Special Weather Statement | OUN | Kingfisher | 31 min |
| Jun 6, 5:14 PM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| Jun 6, 5:15 PM CDT | Special Weather Statement | OUN | Oklahoma | 45 min |
| Jun 6, 5:27 PM CDT | Special Weather Statement | OUN | Johnston | 63 min |
| Jun 6, 5:38 PM CDT | Special Weather Statement | OUN | Coal | 67 min |
| Jun 6, 5:45 PM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Jun 6, 5:48 PM CDT | Special Weather Statement | OUN | Lincoln | 57 min |
| Jun 6, 5:55 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 3 hr |
| Jun 6, 6:13 PM CDT | Flash Flood Warning | OUN | Atoka, Johnston | 3 hr |
| Jun 6, 6:29 PM CDT | Special Weather Statement | OUN | Atoka | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.